Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 228, NWS Louisville, KY

July 3, 2016Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2016, 7:01 PM CDT for Grayson County, Ohio County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 7:01 PM CDT (00:01 UTC)
Expired
Jul 3, 2016, 7:30 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:24 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

587 
WUUS53 KLMK 040001
SVRLMK
KYC085-183-040030-
/O.NEW.KLMK.SV.W.0228.160704T0001Z-160704T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM CDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OHIO COUNTY IN CENTRAL KENTUCKY...
  WEST CENTRAL GRAYSON COUNTY IN CENTRAL KENTUCKY...

* UNTIL 730 PM CDT

* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTFORD...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARTFORD...BEAVER DAM...ROSINE...HORSE BRANCH...HITES FALLS...SUNNYDALE...
  WINDY HILL...STEFF...DUKEHURST AND OLATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.

LAT...LON 3757 8657 3740 8653 3742 8688 3754 8691
TIME...MOT...LOC 0001Z 265DEG 24KT 3749 8681 

HAIL...1.00IN
WIND...60MPH
 
$$

EER
2 follow-up statements
739 
WWUS53 KLMK 040011
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM CDT SUN JUL 3 2016

KYC085-183-040030-
/O.CON.KLMK.SV.W.0228.000000T0000Z-160704T0030Z/
OHIO KY-GRAYSON KY-
711 PM CDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL OHIO AND WEST CENTRAL GRAYSON COUNTIES...

AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
HARTFORD...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINDY HILL...STEFF...OLATON...WHITE RUN...ROSINE...YEAMAN...HORSE BRANCH...
JUGVILLE...SULPHUR SPRINGS AND DO STOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.

LAT...LON 3757 8657 3740 8653 3742 8682 3755 8679
TIME...MOT...LOC 0011Z 267DEG 23KT 3749 8674 

HAIL...1.00IN
WIND...60MPH
 
$$

EER
737 
WWUS53 KLMK 040025
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM CDT SUN JUL 3 2016

KYC085-183-040035-
/O.EXP.KLMK.SV.W.0228.000000T0000Z-160704T0030Z/
OHIO KY-GRAYSON KY-
725 PM CDT SUN JUL 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OHIO AND WEST
CENTRAL GRAYSON COUNTIES WILL EXPIRE AT 730 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3757 8657 3740 8653 3742 8682 3755 8679
TIME...MOT...LOC 0024Z 265DEG 24KT 3749 8674 

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:08 PM CDT, 53 minutes earlier.

Area forecast discussion, Jul 3, 6:08 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
708 PM EDT SUN JUL 3 2016

...Updated Aviation Discussion...

.SHORT TERM (Now through Monday Night)...
Issued at 147 PM EDT Sun Jul 3 2016

...LOCALLY HEAVY RAINFALL AND STRONG STORMS POSSIBLE THIS EVENING
INTO TONIGHT AND AGAIN ON MONDAY...

Thunderstorms are expected to erupt well to our west late this
afternoon and move into western sections of central Kentucky and
southern Indiana this evening. Though the storms may be on a
downward trend by the time they get this far east, severe weather
will still be a possibility primarily west of I-65. Strong, gusty
winds will be the main threat with a small threat of an isolated
tornado...especially between the Ohio River and the Western Kentucky
Parkway.

Storms this evening will become slightly elevated as we head into
the post-sunset hours and our weather threat will transition from
storng/severe storms to heavy rain. Precipitable water values of 2
to 2.2 inches and K Index values in the upper 30s analyzed over the
Ozarks this afternoon will spread to the ENE and flow into southern
Indiana and north central Kentucky tonight through Monday morning. A
40kt LLJ will impinge on an east-west surface boundary stretched
along I-64 this evening and drifting north into southern Indiana
overnight while sitting beneath the entrance region of the upper
jet. All of this plus very deep warm cloud depths will result in
widespread heavy rain during the overnight hours.

The surface boundary will shift well to our north Monday. The high
PWAT values from tonight will spread throughout the region Monday
before moving off to the east Monday night. Low level jetting will
remain overhead Monday before it shifts eastward Monday night as
well. A weak 5H wave will move in from the west late Monday
afternoon/evening and will help kick off renewed thunderstorm
development. Shear will be weaker tomorrow than what we see today,
but some strong/severe storms will be possible...especially in
southern Kentucky where the most destabilization will take place.
Rain chances will diminish Monday night as surface pressure rises
move in from the south and the afternoon storms push off to the east
with the best moisture and forcing.

.LONG TERM (Tuesday through Sunday)...
Issued at 255 PM EDT Sun Jul 3 2016

The synoptic pattern at the start of the long term period will
feature generally zonal flow aloft.  Despite slowly building heights
aloft through the period, the region will be under just enough
influence of the mid-latitude westerlies to keep daily rain chances
in through the period as weak perturbations slide through the flow.
Over the weekend we may have the added benefit of a surface frontal
passage.

Conditions will become warm and muggy this week, as heat indices
climb to near 100 degrees especially during the second half of the
week.

&&

.HYDROLOGY...

Updated 211 PM EST Sun Jul 3 2016

Deep moisture will overspread the region tonight and remain in place
Monday before shifting off to the east Monday night. This deep
moisture will override an east-west surface boundary and will be in
an area of favorable jet dynamics. As a result, heavy rain is a good
bet across southern Indiana and extreme northern central Kentucky
where these factors are expected to come together.

Rainfall amounts from this evening through Monday evening are
expected to be in the 2.5 to 3.5 inch range. Flash flood guidance
numbers are lowest roughly along and north of a Dubois-Louisville-
Lexington line.

There will be two main time frames for the most concern. The first
will come during the overnight hours tonight when a large mass of
rain with embedded thunder will slowly move from west to east across
the area. Then the next most likely time for heavy rain will be
Monday afternoon, but that will be more in the form of thunderstorms
with locally torrential downpours. With the ground charged by
tonight's rains, strong downpours on Monday may have a difficult
time soaking into the ground and may instead lead to appreciable run-
off. Urban areas and locations with poor drainage will be the most
at risk.

As for rivers, stream levels are starting out quite low. If we can
get a break between tonight's heavy rain and any strong storms
Monday afternoon, that will help too. The smaller, flashier streams
will be the most at risk...especially Monday afternoon with any
heavy downpours falling on wet ground from previous rains. The Ohio
River is very low and poses no risk of flooding.

A flash flood watch has been posted for the area under the most
threat. After consulting with neighboring offices, will expand the
watch southward from its previous extent. Will include urban
Jefferson County Kentucky. Further adjustments in the watch area
will be a possibility once we see how this system actually starts
coming together.
&&

.AVIATION (00Z TAF Update)...
Issued at 708 PM EDT Sun Jul 3 2016

A couple waves of showers and storms will affect the terminals
(especially SDF and LEX) during the first several hours of the TAF
period. SDF will get the worst of it, with vsbys going well below
VFR in the heaviest downpours. MVFR cigs and gusty variable winds
can be expected with the thunderstorms as well.

Models have backed off on overnight precipitation, but the synoptic
set-up still favors waves of showers and embedded thunderstorms late
tonight through Monday.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch through Monday evening for KYZ030>037-042-043.

IN...Flash Flood Watch through Monday evening for INZ076>079-083-084-
     089>092.

&&

Short Term........13
Long Term.........13
Hydrology.........13
Aviation..........13
Hazardous weather outlook, Jul 3, 3:03 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT SUN JUL 3 2016

KYZ023>028-045-046-053>055-061>067-070>078-081-082-042015-
HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-NELSON-WASHINGTON-
LARUE-MARION-BOYLE-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...BARDSTOWN...
SPRINGFIELD...HODGENVILLE...LEBANON...DANVILLE...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
403 PM EDT SUN JUL 3 2016 /303 PM CDT SUN JUL 3 2016/

...TORNADO WATCH 317 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO
TONIGHT. A FEW STORMS ALONG AND WEST OF INTERSTATE 65 MAY BE
SEVERE WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING. ANY STORM
WILL BE CAPABLE OF TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING
THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL
RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS
THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO
ANY HEAVY DOWNPOURS ON MONDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE
END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND
INTO MONDAY AND MONDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-091-092-KYZ030>037-042-043-042015-
SCOTT-JEFFERSON-FLOYD-CLARK-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-
HARRISON-BOURBON-NICHOLAS-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
PARIS...CARLISLE
403 PM EDT SUN JUL 3 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO
TONIGHT. A FEW STORMS ALONG AND WEST OF INTERSTATE 65 MAY BE
SEVERE WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING. ANY STORM
WILL BE CAPABLE OF TORRENTIAL RAINFALL...WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

THE STRONG STORMS THIS EVENING ARE EXPECTED TO TRANSITION TO A
LARGER MASS OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER
OVERNIGHT ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THIS
RAIN WILL SOAK THE GROUND AND MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING
THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL
RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS
THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO
ANY HEAVY DOWNPOURS ON MONDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE
END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND
INTO MONDAY AND MONDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-090-042015-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY...CORYDON
403 PM EDT SUN JUL 3 2016 /303 PM CDT SUN JUL 3 2016/

...TORNADO WATCH 317 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO
TONIGHT. A FEW STORMS ALONG AND WEST OF INTERSTATE 65 MAY BE
SEVERE WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING. ANY STORM
WILL BE CAPABLE OF TORRENTIAL RAINFALL...WHICH MAY RESULT IN
LOCALIZED FLASH FLOODING.

THE STRONG STORMS THIS EVENING ARE EXPECTED TO TRANSITION TO A
LARGER MASS OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER
OVERNIGHT ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THIS
RAIN WILL SOAK THE GROUND AND MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING
THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL
RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS
THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO
ANY HEAVY DOWNPOURS ON MONDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE
END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND
INTO MONDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ029-038>041-047>049-056-057-042015-
BULLITT-SPENCER-ANDERSON-WOODFORD-FAYETTE-MERCER-JESSAMINE-CLARK-
GARRARD-MADISON-
INCLUDING THE CITIES OF...SHEPHERDSVILLE...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...LANCASTER...RICHMOND
403 PM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO
TONIGHT. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL THUNDERSTORMS ARE LIKELY ON MONDAY. A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS BEING
THE MAIN THREAT DURING THE AFTERNOON AND EVENING. TORRENTIAL
RAINFALL WILL ONCE AGAIN BE POSSIBLE IN ANY THUNDERSTORM. AREAS
THAT GOT HEAVY RAIN SUNDAY NIGHT WILL BE ESPECIALLY VULNERABLE TO
ANY HEAVY DOWNPOURS ON MONDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH DAY THROUGH THE
END OF THE WEEK AS SEVERAL DISTURBANCES MOVE THROUGH A WARM, MOIST
ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...TONIGHT...AND
INTO MONDAY EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Jul 3, 6:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT SUN JUL 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     FLOOD            1 NNE TELL CITY         37.97N 86.75W
07/03/2016                   PERRY              IN   LAW ENFORCEMENT

            STATE ROAD 37 ON THE NORTHEAST EDGE OF TELL
            CITY IS FLOODED AND IMPASSABLE.

&&

RL
Local storm report, Jul 3, 6:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SUN JUL 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             2 W FORDSVILLE          37.64N 86.75W
07/03/2016  M1.00 INCH       OHIO               KY   TRAINED SPOTTER

            .

&&

RL
Special weather statement, Jul 3, 6:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT SUN JUL 3 2016

INZ084-089-090-KYZ024-025-040015-
CRAWFORD-HARRISON-PERRY-MEADE-BRECKINRIDGE-
722 PM EDT SUN JUL 3 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HARRISON...
SOUTHEASTERN PERRY...SOUTHEASTERN CRAWFORD...MEADE AND CENTRAL
BRECKINRIDGE COUNTIES...

AT 722 PM EDT/622 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF CAREFREE TOWN TO 9 MILES
WEST OF HARDINSBURG...AND MOVING EAST AT 25 MPH.

WINDS 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS. PLAN ON
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
CORYDON...BRANDENBURG...HARDINSBURG...WEBSTER...IRVINGTON...CLOVERPORT...
LANESVILLE...LEAVENWORTH...EKRON AND NEW MIDDLETOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3819 8642 3825 8596 3777 8619 3775 8666
      3777 8667
TIME...MOT...LOC 2322Z 271DEG 22KT 3812 8640 3778 8664

ZT
Local storm report, Jul 3, 6:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT SUN JUL 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     5 SW DEANEFIELD         37.61N 86.89W
07/03/2016                   OHIO               KY   TRAINED SPOTTER

            DOWNED TREES BLOCKING THE ROAD NEAR THE
            INTERSECTION OF SR 764 AND SR 1738.

&&

RL
Special weather statement, Jul 3, 6:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM CDT SUN JUL 3 2016

KYZ026-040000-
OHIO-
634 PM CDT SUN JUL 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OHIO COUNTY...

AT 634 PM CDT...A STRONG THUNDERSTORM WAS NEAR LIVERMORE...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...CENTERTOWN...SANDEFUR CROSSING...ADABURG...NO
CREEK...HEFLIN...COFFMAN...TAFFY AND SUNNYDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
KENTUCKY.

LAT...LON 3749 8712 3748 8711 3749 8710 3755 8705
      3758 8701 3760 8699 3764 8685 3741 8677
      3742 8710 3746 8710 3747 8712 3748 8713
TIME...MOT...LOC 2334Z 262DEG 23KT 3748 8706

EER
Special weather statement, Jul 3, 6:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT SUN JUL 3 2016

INZ090-KYZ025-028-029-040030-
HARRISON-HARDIN-MEADE-BULLITT-
755 PM EDT SUN JUL 3 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HARRISON...SOUTHEASTERN MEADE...NORTHEASTERN HARDIN AND SOUTHWESTERN
BULLITT COUNTIES...

AT 755 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BRANDENBURG TO 16 MILES NORTHWEST
OF ELIZABETHTOWN...AND MOVING EAST AT 35 MPH.

WINDS 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHEPHERDSVILLE...RADCLIFF...VINE GROVE...LEBANON JUNCTION...MULDRAUGH...
WEST POINT...LACONIA...EVANS LANDING...FLAHERTY AND BARRALLTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3803 8613 3804 8592 3803 8592 3801 8595
      3800 8593 3803 8591 3804 8589 3804 8570
      3783 8574 3781 8615
TIME...MOT...LOC 2355Z 259DEG 31KT 3805 8604 3779 8614

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:11 PM CDTAreal Flood AdvisoryLMKHardin, Meade2 hr
Jul 3, 7:25 PM CDTSpecial Weather StatementLMKBullitt35 min
Jul 3, 7:27 PM CDTTornado WarningLMKBreckinridge, Hardin18 min
Jul 3, 7:48 PM CDTSpecial Weather StatementLMKGrayson27 min
Jul 3, 7:59 PM CDTSpecial Weather StatementLMKNelson46 min
Jul 3, 8:15 PM CDTSpecial Weather StatementLMKHardin, Hart, Larue30 min
Jul 3, 8:26 PM CDTSpecial Weather StatementLMKWashington34 min
Jul 3, 9:02 PM CDTSpecial Weather StatementLMKMercer, Washington43 min
Jul 3, 9:21 PM CDTSpecial Weather StatementLMKTaylor24 min
Jul 3, 9:42 PM CDTSpecial Weather StatementLMKWarren33 min
Jul 4, 8:43 AM CDTAreal Flood AdvisoryLMKMeade6 hr
Jul 4, 10:19 AM CDTSpecial Weather StatementLMKGrayson26 min
Jul 4, 11:19 AM CDTSpecial Weather StatementLMKAnderson, Woodford26 min
Jul 4, 11:24 AM CDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Woodford36 min
Jul 4, 11:52 AM CDTSpecial Weather StatementLMKFayette23 min
Jul 4, 11:56 AM CDTSpecial Weather StatementLMKFayette, Jessamine34 min
Jul 4, 12:06 PM CDTAreal Flood AdvisoryLMKHart, Larue6 hr
Jul 4, 12:11 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas34 min
Jul 4, 12:24 PM CDTSpecial Weather StatementLMKButler36 min
Jul 4, 12:28 PM CDTSpecial Weather StatementLMKButler32 min
Jul 4, 12:44 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jul 4, 12:53 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson37 min
Jul 4, 1:09 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hart, Warren66 min
Jul 4, 1:10 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren35 min
Jul 4, 1:15 PM CDTSpecial Weather StatementLMKHart30 min
Jul 4, 1:20 PM CDTSevere Thunderstorm WarningLMKAllen, Edmonson, Logan, Simpson, Warren25 min
Jul 4, 1:44 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Warren31 min
Jul 4, 1:49 PM CDTSpecial Weather StatementLMKHart26 min
Jul 4, 1:50 PM CDTSpecial Weather StatementLMKGreen25 min
Jul 4, 2:00 PM CDTSpecial Weather StatementLMKLogan30 min
Jul 4, 2:05 PM CDTSpecial Weather StatementLMKAllen, Monroe25 min
Jul 4, 2:07 PM CDTAreal Flood AdvisoryLMKBarren, Green, Hart, Metcalfe53 min
Jul 4, 2:10 PM CDTSpecial Weather StatementLMKGreen, Taylor35 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Jul 4, 2:27 PM CDTTornado WarningLMKAdair, Taylor18 min
Jul 4, 2:30 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor30 min
Jul 4, 2:36 PM CDTAreal Flood AdvisoryLMKAdair, Green, Metcalfe, Taylor114 min
Jul 4, 2:39 PM CDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell2 hr
Jul 4, 2:41 PM CDTTornado WarningLMKAdair, Casey19 min
Jul 4, 2:54 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln, Russell51 min
Jul 4, 2:56 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln34 min
Jul 4, 3:24 PM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison36 min
Jul 4, 4:05 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.